Texas, 2006

Wildfire in Texas, February 7, 2006

February 7, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire located six miles west of Adrian burned one thousand acres. There were no reports of damage to property and no reports of injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire located six miles west of Adrian burned one thousand acres. There were no reports of damage to property and no reports of injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 7, 3:10 AM CST, 11 hours 40 minutes earlier.

Area forecast discussion, Feb 7, 3:10 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 AM CST TUE FEB 7 2006

.DISCUSSION...
BIGGEST CONCERNS THIS FORECAST PERIOD ARE TEMPS MAINLY WED AND THU AS
MODELS INDICATING WARMER DOWNSLOPING CONDITIONS AHEAD OF NEXT COLD
FRONT. FIRST COLD FRONT FORECASTED TO MOVE THROUGH THE PANHANDLES
TODAY...BY EARLY AFTERNOON HOURS...AND THEN COOL SURFACE RIDGE BUILDS
SOUTHEAST INTO THE FORECAST AREA THROUGH WEDNESDAY. SURFACE RIDGE
THEN FORECASTED TO SLIDE OFF TO THE EAST AS PRESSURES FALL ALONG THE
LEE OF THE ROCKIES WEDNESDAY NIGHT. LOW LEVEL JET FORECASTED TO
DEVELOP LATE WEDNESDAY NIGHT ACROSS THE FORECAST AREA. SURFACE LOW
AND ASSOCIATED TROUGH ACROSS EASTERN CO AND NM FORECASTED TO DEEPEN
ON THURSDAY WITH STRONGER WINDS OFF THE SURFACE FROM LOW LEVEL JET
MIXING DOWN TO THE SURFACE WITH PLENTY OF DAYTIME HEATING ONCE
MORNING INVERSION BREAKS. BREEZY TO POSSIBLY UP TO WINDY CONDITIONS
FORECASTED THURSDAY WITH DOWNSLOPING SOUTHWESTERLY WINDS AS DRIER AIR
ADVECTS INTO THE PANHANDLES. BUMPED UP PREVIOUS TEMP GRIDS FOR
THURSDAY BY A FEW CATEGORIES...LOWER 60S AS OPPOSED TO LOWER 50S.
ALSO...BUMPED UP WEDNESDAY MAX TEMPS A NOTCH AND LOWERED FRIDAY MAX
TEMP GRIDS A CATEGORY. CONCERNED ABOUT HIGH FIRE DANGER THURSDAY BUT NOT
THINKING RED FLAG WARNING CONDITIONS AT THIS TIME. LATER SHIFTS WILL
NEED TO KEEP A CLOSE WATCH ON FORECASTED DEW POINT/RH VALUES AND
WINDS. MODEL GUIDANCE MAY BE WAY TOO HIGH ON DEW POINT TEMPS
THURSDAY. UNDERCUT GUIDANCE DEW POINT TEMPS IN THE GRIDS BY A COUPLE
OF DEGREES...BUT MAY NOT BE ENOUGH. ONE DAY FOR HIGH FIRE DANGER
CONDITIONS THURSDAY AND THE NEXT COLD FRONT FORECASTED THURSDAY
NIGHT/EARLY FRIDAY.

COLDER SURFACE HIGH BUILDING INTO THE FORECAST AREA FRIDAY FROM THE
NORTH AND NORTHWEST...THUS THE LOWERING OF TEMP GRIDS FRIDAY. MODELS
INDICATING COLDER 850 MB TEMPS THAN PREVIOUS RUNS FOR FRIDAY. A QUICK
WARMUP AGAIN FOR THE WEEKEND AS SURFACE HIGH MOVES OFF TO THE EAST
AND PRESSURES FALL ONCE AGAIN ALONG THE LEE OF THE ROCKIES. ANOTHER
COLD FRONT SCHEDULED TO MOVE ACROSS THE PANHANDLES SUNDAY NIGHT OR
EARLY MONDAY...BRINGING ANOTHER RETURN TO NEAR SEASONABLE TEMPS BY
EARLY NEXT WEEK. NO PRECIPITATION FORECASTED AT LEAST THROUGH THE
EXTENDED PERIOD.

NORTHWESTERLY FLOW ALOFT CONTINUES RIGHT INTO THE WEEKEND AS UPPER
RIDGE DOMINATES OVER THE WESTERN STATES. BUT UPPER FLOW FORECASTED
TO TRANSITION TO ZONAL BY EARLY NEXT WEEK AS CLOSED UPPER LOW OVER
THE NORTHERN ROCKIES SUNDAY DIGS SOUTH TO NEAR THE FOUR CORNERS
REGION BY MONDAY. CLEAR TO PARTLY CLOUDY THROUGH THE REMAINDER OF
THIS WEEK WITH SOME PASSING HIGH CLOUDS IN THE NORTHWESTERLY
FLOW...BUT COULD SEE SOME INCREASING SUB-TROPICAL MOISTURE LATE IN
THE WEEKEND OR EARLY NEXT WEEK IN THE FORM OF INCREASING MID AND HIGH
LEVEL CLOUDS AHEAD OF THE CLOSED UPPER LOW TO OUR WEST AND THE
APPROACHING COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  26  53  26 /   0   0   0   0
BEAVER OK                  57  23  50  20 /   0   0   0   0
BOISE CITY OK              55  22  50  25 /   0   0   0   0
BORGER TX                  59  29  55  30 /   0   0   0   0
BOYS RANCH TX              59  24  55  26 /   0   0   0   0
CANYON TX                  60  25  54  25 /   0   0   0   0
CLARENDON TX               61  28  56  26 /   0   0   0   0
DALHART TX                 57  21  52  22 /   0   0   0   0
GUYMON OK                  54  25  51  24 /   0   0   0   0
HEREFORD TX                61  24  54  25 /   0   0   0   0
LIPSCOMB TX                57  25  52  21 /   0   0   0   0
PAMPA TX                   56  29  53  27 /   0   0   0   0
SHAMROCK TX                60  28  56  24 /   0   0   0   0
WELLINGTON TX              61  28  56  26 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/11
Hazardous weather outlook, Feb 7, 1:00 PM CST, 1 hour 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST TUE FEB 7 2006

OKZ001>003-TXZ001>020-081200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST TUE FEB 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

BREEZY TO WINDY CONDITIONS ON THURSDAY WILL RESULT IN AN INCREASED
DANGER FOR WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Oldham

When
February 7, 2:50 PM CST to 11:00 PM CST
Where
Oldham forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497510.